EconPapers    
Economics at your fingertips  
 

Identification and Nonparametric Estimation of a Transformed Additively Separable Model

David Jacho-Chávez, Arthur Lewbel and Oliver Linton

No 652, Boston College Working Papers in Economics from Boston College Department of Economics

Abstract: Let r(x,z) be a function that, along with its derivatives, can be consistently estimated nonparametrically. This paper discusses identification and consistent estimation of the unknown functions H, M, G and F, where r(x, z) = H[M (x, z)] and M(x,z) = G(x) + F(z). An estimation algorithm is proposed for each of the model's unknown components when r(x, z) represents a conditional mean function. The resulting estimators use marginal integration, and are shown to have a limiting Normal distribution with a faster rate of convergence than unrestricted nonparametric alternatives. Their small sample performance is studied in a Monte Carlo experiment. We empirically apply our results to nonparametrically estimate and test generalized homothetic production functions in four industries within the Chinese economy.

Keywords: Partly separable models; Nonparametric regression; Dimension reduction; Generalized homothetic function; Production function. (search for similar items in EconPapers)
JEL-codes: C13 C14 C21 D24 (search for similar items in EconPapers)
Pages: 72 pages
Date: 2006-09-04, Revised 2008-11-26
New Economics Papers: this item is included in nep-ecm and nep-eff
References: View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://fmwww.bc.edu/EC-P/wp652.pdf main text (application/pdf)

Related works:
Journal Article: Identification and nonparametric estimation of a transformed additively separable model (2010) Downloads
Working Paper: Identification and nonparametric estimation of a transformed additively separable model (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:boc:bocoec:652

Access Statistics for this paper

More papers in Boston College Working Papers in Economics from Boston College Department of Economics Boston College, 140 Commonwealth Avenue, Chestnut Hill MA 02467 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F Baum ().

 
Page updated 2025-04-03
Handle: RePEc:boc:bocoec:652